Weight gain!always hungry!cant fit into my clothes!aarrrhh!

In the past year since takin pregabalin I have put on nearly 2 stone in weight!iv gone from a size 8 and I'm just slipping into a size14,all my life I have been skinny,iv never had to worry about what I ate and now...well I can't believe how much weight iv put on,i am hungry all the time,i only have to look at food and i put on pounds,its making me really unhappy,I have very few clothes that I can wear now,and its really uncomfortable,I am sure its not helping my back,iv even thought about stopping my pregabalin,for those that have put on the weight have you managed to lose it?if so,did you follow a strict diet?or is it something I am just going to have to except?...xx

10 Replies

oldestnewest
  • I HAVE TRIED TO DIET BUT AS WELL AS FIBRO HAVE AN UNDER ACTIVE THYOID YOU COULD ALWAYS GET A GP TO DO A CHECK FOR THAT BUT THE WORSE THE FIBRO THE HARDER IT IS TO GET RID OF WEIGHT AND I FEEL HUNGRY ALL THE TIME TO,BUT GOOD LUCK

  • I have in the last 4yrs due to meds put on over 6 stone, and even diet pills from the doctor have not helped, pregabalin are a culprit but so are most of my others, and with suffering with other illnesses on top, M.E, sleep apeona, arthritis, kidney stones, irregular heart beat, carpel tunnel, it makes moving around to keep active and fit impossible, and now the icing on the cake is bad cataracts at the age of 55yrs, so cant even see straight, , just wish my weight gain had stopped at putting 2 stone on, as I have gone from size 12/14 to size 24, and hate it, xx

  • I have put on over a stone with my anti ds, I tried stopping them weight fell off all the symptoms not sleeping etc came back so I too look at my size 10s sigh and get my 14s out

    As if we don't have enoug symptoms without having the side effect of weight gain

    Very grumpy

    VG x

  • Yep. I sure did gain weight, and after I went through the expense (£10k) of having a gastric lapband fitted, the scale was moving the wrong way. I put on close to 2 stone in a few months on pregablin and decided that it was working against me instead of for me. I went from 23st to 15st prior pregablin, then up to 17stone. I started doing a high fat (yes high fat), medium protein and low carb diet. I don't eat more than 20grams of carbs a day now, but I fill up on protein and fat, and my hunger has been massively alleviated. (BTW, I have had a full blood workup, and my cholesterol is down!). In following this regime, I am not calorie counting. I eat when I am hungry. And I am proud to say that since mid-January this year, as of today, I have lost 5 stone (and that includes having a few holidays, as well as enjoying 'treats' every now and then...)

  • WOW..I'm type 1 diabetic and have long since been aware of the benefits of high fat & protein/low carb diets...I was put on pregabalin 2 years ago for painful diabetic neuropathy - it is without doubt the worst drug I have ever taken..

    I've put on about 4/5 stone because of insulin over the past few years, I really need to lose at least 3 of them - I was seriously underweight at one stage so don't need to lose the whole lot....

  • Well done alikat1 for losing the weight,you have done realy well! By all your responses meds and weight gain is a big problem,its so sad to hear of so many of us putting on the weight and how really hard it is to shift it,we have been talking about goals at our support group,I have told them that my goal for the new year is to get down to a more comfortable size,I am taking the time left of this year to find out about the sort of exercise and diet I will be doing in the new year,iv had enough of sitting around,eating and feeling sorry for myself,I too was like evianfan ,I don't want to go back to be being a size 6 like I was years ago,I just need to find that happy medium,I know iv got a hard road ahead of me but if I do it sensibly and well planned and taking into consideration the limitations of my fibro I feel confident I can loose some of the weight,I'm sure I will be blogging my ups and downs on here!...xx

  • I am not on any meds but I do find I get hungry al of the time for weeks on end. No idea why, but I put on a few pounds and then lose them again. I would have a word with your GP xxxxx

  • I too gained weight after starting Pregabalin, two stone in 12/18 months.... I've always struggled with my weight so been careful but found it so difficult to lose this weight! I had the incentive of my sister's wedding but it proved impossible, I spent the day 'high as a kite' due to the dosage of Pregabalin, squeezed into a corset and dress which I could barely sit down in, then after being put to bed for a nap by my sis-in-law spent ages trying to get dress back on - not a great day!!!

    I am pleased to say that I have this year since April lost nearly all of the two stone gained - I had tried Slimming World but could only lose a few pounds then nothing - so disheartening! I found an on-line diet that has worked, it was easy to follow allowing me to eat foods I was already eating, helped me keep track of burning the calories I could (just by doing a few chores around the house, etc)

    It's worth a look goodtoknowdiets.com Hope it helps in some way x

  • When the pain clinic put me on pregabolin I put on a stone in 3 months. Fortunately or not I reacted badly to the pregabolin as soon as I got near the recommended dose so I dropped them..

    Since being diagnosed with aggressive prostate cancer in early summer I have lost 2 stones, not that I don't feel like food, I often fancy something but I only seem to be able to eat relatively small quantities. I don't mind - I am back to the weight I was 30 years ago.

    It is really a personal thing for you to decide, are the side effects worth the help you get.

  • Oh well done msjangles,that's brilliant you lost the weight,you must be really pleased with yourself! Thanks for the link,I will check out shortly,I'm sure it will be of great help,thanks for that...xx

You may also like...